MAUDE Adverse Event Report: APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient #737 index procedure was performed on (b)(6) 2022.On 05-jun-2023 apifix was notified that patient #737 underwent removal surgery (that day) due to apifix distal bolt lateral migration and dislodgement from bone.  patient to transition to magec rods as temporizing device until definitive fusion.On 07-jun_2023 apifix reached out to the surgeon for additional information, however no additional information has been received.On 19-jun-2023 additional information was received.The patient had no symptoms.Routine after-care and x-rays showed that the device was "failing".X-ray images provided suggest screw migration, and it was thought that the distal screw had migrated, however, in the removal (according to the surgeon) the screw was in bone.  although the x-rays suggested screw migration, the surgeon noted there was no migration.Apifix can neither confirm nor rule out that screw pull-out occurred.Apifix was notified that the implants will not be returned to manufacturer.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of screw pullout has been assessed and found to be acceptable the current screw pullout rate due to any reason is in line with the rate reported in the literature for this type of complication as described in the company's cer (clinical evaluation report).The risk has been quantified, characterized, and documented as acceptable within a full risk assessment.Apifix is closing this complaint, but will continue to monitor this 'failure mode'; complaint trending will continue to monitor per post marketing surveillance procedure.If any further relevant information is identified, the complaint file will be reopened and a supplemental medwatch will be filed.
 
Event or Problem Description
On (b)(6) 2023 apifix was notified that patient #737 is undergoing removal surgery (today) due to apifix distal bolt lateral migration and dislodgement from bone.  patient to transition to magec rods as temporizing device until definitive fusion.

Brand Name
MID-C 105
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key17245610
Report Number3013461531-2023-00027
Device Sequence Number12472710
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 105
Device Catalogue NumberAFS-105-050
Device Lot NumberAF-07-039-20
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Initial Report FDA Received Date07/03/2023
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexFemale